Texas, 2014

Drought in Texas, August 10 to 31, 2014

August 10 to 31, 2014 · NWS CRP · 5 events in 5 counties and zones

Above normal temperatures and below normal rainfall occurred over the Victoria Crossroads and portions of the Coastal Bend during the month of August. Drought conditions returned during the month for the Victoria Crossroads and coastal sections of the Coastal Bend.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Above normal temperatures and below normal rainfall occurred over the Victoria Crossroads and portions of the Coastal Bend during the month of August. Drought conditions returned during the month for the Victoria Crossroads and coastal sections of the Coastal Bend.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 9, 11:47 PM CST, 13 minutes earlier.

Area forecast discussion, Aug 9, 11:47 PM CST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1247 AM CDT SUN AUG 10 2014

.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.

&&

.AVIATION...MID AND HIGH LEVEL CLOUDS OVER THE COASTAL BEND AND
BRUSH COUNTRY WILL SLOWLY MOVE TO THE WEST AS THE UPPER LEVEL LOW
OVER COAHUILA MOVES NORTHWEST. THERE IS A CHANCE FOR PATCHY FOG
AND LOW CEILINGS/MVFR CONDS TO DEVELOP OVER THE INLAND COASTAL
PLAINS IN THE PERIOD AROUND DAYBREAK. OTHERWISE...VFR CONDITIONS
WILL EXIST THROUGH THE PERIOD WITH GUSTY SOUTHEAST WINDS WITH THE
SEA BREEZE THIS AFTERNOON AND EVENING. ISOLATED CONVECTION WILL BE
POSSIBLE ALONG THE SEA BREEZE BUT PROBABILITY TOO LOW TO MENTION
IN FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  97  76  99  76  /  10  10  10  10  10
VICTORIA          76 100  76 102  76  /  10  20  10  10  20
LAREDO            79 103  79 104  80  /  20  10  10  10  10
ALICE             75 101  75 101  76  /  10  10  10  10  10
ROCKPORT          80  92  79  93  79  /  10  10  10  10  20
COTULLA           76 103  78 103  77  /  10  10  10  10  10
KINGSVILLE        76 101  76 101  76  /  10  10  10  10  10
NAVY CORPUS       80  93  80  94  79  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TT/89...AVIATION
Hazardous weather outlook, Aug 9, 4:40 AM CST, 19 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 AM CDT SAT AUG 9 2014

TXZ229>234-239>247-101045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
540 AM CDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR
SOUTH TEXAS TODAY...AND FOR THE WESTERN BRUSH COUNTRY THIS EVENING.
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.

AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 109 DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN THE VICTORIA CROSSROADS
TUESDAY AND WEDNESDAY.

AFTERNOON HEAT INDEX VALUES OF 105 TO 109 DEGREES WILL BE
POSSIBLE ACROSS MUCH OF SOUTH TEXAS DAILY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-101045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
540 AM CDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS
MORNING AND AGAIN LATE TONIGHT.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY MORNING.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT/PZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Victoria

When
August 10, 12:00 AM CST to August 31, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Drought Monitor
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Severe drought conditions developed over the county during the month.

Drought, Calhoun

When
August 10, 12:00 AM CST to August 31, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Drought Monitor
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Severe drought conditions developed over northern portions of the county during the month.

Drought, Goliad

When
August 10, 12:00 AM CST to August 31, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Drought Monitor
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Severe drought conditions developed over northern portions of the county during the month.

Drought, Nueces

When
August 10, 12:00 AM CST to August 31, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Drought Monitor
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Severe drought conditions developed over eastern portions of the county during the month.

Drought, Kleberg

When
August 10, 12:00 AM CST to August 31, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Drought Monitor
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Severe drought conditions developed over eastern portions of the county during the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540846, 540847, 540848, 540849, 540850.